MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SV CATHETER 4F FULL TRAY (DUAL-LUMEN); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SV CATHETER 4F FULL TRAY (DUAL-LUMEN); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported vascular access team called to patient's bedside due to leaking 4fr double lumen picc line.Nurse was told by mother of patient that the "white port" of the double lument picc was leaking since last night (04/15) at approximately 8:00pm after the patient came back from his mri.Mother of patient stated that the night nurses were changing the patient's dressing and flushed the white port and it had started leaking.Nurse flushed the white port of the picc line and right away there was leaking from the hub of the catheter, where the picc line meetings with the hard white plastic of the hub.Bedside nurse was notified that the line needed to be changed and orders were placed.Picc line was replaced with a single lumen 3fr picc line.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and is pending evaluation.Results are expected soon.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The product returned for evaluation was a 4fr dual lumen powerpicc sv with two needleless injection caps.The catheter exhibited a shared break at the 8cm depth marking and was terminated at the 25cm depth marking.Microscopic inspection of the break at the 8cm depth marking revealed an uneven, granular surface with a region of increased luster.The catheter shaft exhibited a deformed and a partial elliptical shape.Microscopic inspection of the distal end of the catheter revealed a surface that was glossy and striated, consistent of a sharp instrument cut.A significant amount of biological use residue was lodged in the distal end of the catheter.The elliptical cross section and uneven break were consistent with damage caused by compression of the indwelling catheter shaft which suggests that the material ultimately failed due to pulling stress likely during catheter removal.This complaint will be recorded for future trending and monitoring purposes.
 
Event or Problem Description
It was reported vascular access team called to patient's bedside due to leaking 4fr double lumen picc line.Nurse was told by mother of patient that the "white port" of the double lument picc was leaking since last night ((b)(6)) at approximately 8:00pm after the patient came back from his mri.Mother of patient stated that the night nurses were changing the patient's dressing and flushed the white port and it had started leaking.Nurse flushed the white port of the picc line and right away there was leaking from the hub of the catheter, where the picc line meetings with the hard white plastic of the hub.Bedside nurse was notified that the line needed to be changed and orders were placed.Picc line was replaced with a single lumen 3fr picc line.
 
Additional Manufacturer Narrative

Brand Name
POWERPICC SV CATHETER 4F FULL TRAY (DUAL-LUMEN)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key19354782
Report Number3006260740-2024-02471
Device Sequence Number18019990
Product Code LJS
UDI-Device Identifier00801741027826
UDI-Public(01)00801741027826
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K102159
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model NumberN/A
Device Catalogue Number3274108
Device Lot NumberREHY1272
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2024
Supplement Date Received by Manufacturer07/03/2024
Initial Report FDA Received Date05/20/2024
Supplement Report FDA Received Date07/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown